Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

URGENT - got off meds and flipping out

I have some serious problems right now and need an opinion and some help.  This all started 4 years ago when at the age of 22 I was diagnosed with ADHD and was given Adderal.  About six months later I had to be put on sleeping medication (Ambien).  Then about a year later I got depressed and I was given Lexapro.  And since then I have been taking the following:
Lexapro - 20mg for 4 years
Xanax - 2 mg for 4 years
Zyprexa - 20 mg for 3 years
Seroquel 600mg for 3 years
Adderal 60mg for 3 years then quit
Focalin 40mg for 1 year
Ambien CR 12.5mg 1 year or whenever it came out with a regular 10mg tablet at night

Three weeks ago I got off of everything but Focalin, Lexapro, and Ambien.  I did my best to lower the doses of everything but I hope what I am experiencing is withdrawal from these meds.  The day I took my last 5mg Zyprexa I started having weird feelings that ghost are around me and touching me.  It has gotten worse pretty much every day since.  Two weeks into this I finally told my parents because I couldnt take it alone anymore.  Just to touch on what was happening a little more, I felt like these things around me were touching me and trying to pull me and I kept dropping stuff and I had what felt like uncontrolable arm and leg movements all day and they got worse at night.

I went to my doctor a week ago and he told me to stop taking the Focalin, which I hadent taken for a week anyway, and put me on the following:
All at night:
Geodon 80mg
Lexapro 20mg
Ativan 2mg (3 at night)

I guess I hope I am going through withdrawal but I need an honest and educated opinion.  My doctor said there is no way that I am having withdrawal from Zyprexa, but from all I have read he has to be wrong.  On a positive note I have lost 25 lbs. of the 80 that I gained when I started taking Zyprexa.  PLEASE HELP
4 Responses
Avatar universal
have you been stoping the medications slowly? cutting pills in half if need be to go in between dosage sizes? the more time you take getting off a medication the less likely you are going to feel side effects or withdrawal. also, it's important to go off of one drug at a time so that your body can adjust before you go off another drug. you should be working with your dr or psychiatrist who is well informed on how the drugs interact, etc. there are many many methods to ease the effects of getting off of these medications that you can learn by working with a therapist. its not surprising that you are freaking out about this all as you were being treated for anxiety (and then some.)
212753 tn?1275076711
Ademire is right .You do need to taper off slowly.and theyrapyu is a tremendous help so you are able to wean off.With therapy I ahve been able to go to 20mg celxa and 5 mg of zyprexa.AS I am bi polara I need to take these for the rest of my life to stay stable and sanebut I dont mind since it is only 2.Hng in there and if your doc wont work with you then cahnge docs to one who will work with you as you wean off these meds.Good luck to and let me know how you are .
Love Venora
Avatar universal
FIRST you must have a positive focus. Understanding that what is happening to you is only a temporary thing NO MATTER HOW INTENSE AND ENDLESS IT SEEMS NOW!

Ask your DR which medications you can stop NOW. Ask him what alternatives he may have to help detox from those that you may not need. Try to find natural alternatives.
I found that the best therapy/treatment for anxiety is meditation, exercise, and TALKING about this to someone who you are not afraid of what they will think.
Start each day with a regular ritual/schedule of planning your activity. Prioritize!!!  Use to do lists,,,keep an organizer. start a diary. Log your experiences!   Make friends with your demons (figure of speech my friend) we all have them. I think you should read up on the mind and how the nervous system creates sensations. Fasinating stuff!!!!!!!!!!!!!!!   Ask your parents to go to the liabrary and ask for the documentary series, I beleive it's called "The Human Body". I am not sure, but it has the coolest illustrations of how the brain and it's complex system of dendrites use chemicals naturally found in the body, to create everything we know. Everything we see, hear, feel, smell. Everyting we experience is a result of how these chemicals trigger electrical signals in the brain and how our brain interrprupts these signals to form reality.  I really think that what you  are seeing and feeling is simply a short circuit in the releasing and the formulating of "thoughts" "realities" and "sensations" created from these natural neroutransmitters. It's like your atennea is picking up signals that are being interferred with. In short,,,,,,,,,,,your getting a bad picture. The brain is the most powerful tool on the planet. It can do things that we do not understand. But, understand this!!!!!
What you experience is very REAL to you. But, by understanding that it is a result of poor electrical reception and processing you can be in control.
" I KNOW WHY THIS IS HAPPENING" " I KNOW IT IS NOT REAL" " I CAN MINIMALIZE MY REACTIONS BY UNDERSTANDING THIS"
hang in there,,,,,,,,,,,,,,,,,,,,,,,,,,,it will pass. Talk Talk Talk to parents, friends, and DR!
Avatar universal
Check out this video and you might want to go back on the xanax because it helps with the weaning off process for other meds. You should really ween off over a period of months, I think. Go very slow and slowly ween off each drug at a time instead of all at once.  Good luck, I think you will get better but it is a tough road.

T - copy and paste this to your address bar and check out this video.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.